MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR SWAN-GANZ THERMODILUTION CATHETER; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES PR SWAN-GANZ THERMODILUTION CATHETER; CATHETER, FLOW DIRECTED
Model Number 131F7P
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One swan-ganz catheter was received for evaluation.The reported issue was confirmed.The recommend guidewire for distal lumen of this catheter model is 0.025" per the ifu.A lab sample 0.025" guidewire was inserted from tip to hub and stuck at 5 mm from the tip.The guidewire was then inserted from hub to tip and stuck at same area of the tip.Cut down was performed, unknown clear material was noticed attached to the inner lumen wall which narrowed the inner lumen.All other lumens were patent without any air leakage or occlusion.The balloon inflated clear, concentric and remained inflated for a period of time without leakage.No other visible damage was observed from catheter body.Ir spectrum of unknown material showed similar absorption characteristics when comparing to cycloheptane like material.Further investigation was performed at the manufacturing site.Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing/design defect.As part of the manufacturing process, a leak and flow test is performed to all of the units as per internal procedure.Also, all of the units go through a guidewire inspection from distal hub through the backform area.As per chemistry analysis of the unknown material found in the lumen, the ir spectrum of unknown material showed similar absorption characteristics when comparing to cicloheptane.This component was verified in the bill of material of the subassembly and is not part of the affected product.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
As reported, during use in patient, the guidewire did not pass through this swan-ganz catheter.There was no allegation of patient injury.The device was available for evaluation.As per engineering evaluation findings, contamination was found inside the fluid path.The material occluding the lumen showed a compositional match of 51.84% with cycloheptane.This component was verified against the bill of material (bom) for the corresponding subassembly and it was determined that this component is not part of the affected product.Patient demographics not provided.

Brand Name
SWAN-GANZ THERMODILUTION CATHETER
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state road indus pk 402 km 1.4
anasco 00610
*  00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco 00610
*   00610
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key23749906
Report Number2015691-2025-09846
Device Sequence Number5854475
Product Code DYG
UDI-Device Identifier00690103000405
UDI-Public(01)00690103000405(17)250820(11)230821(10)65205033
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K233824
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2025
Device Model Number131F7P
Device Lot Number65205033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2025
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2025
Initial Report FDA Received Date12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown